Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 102, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 30, 2000, 11:20 PM CDT for Sutton County, Texas. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 30, 2000, 11:20 PM CDT (04:20 UTC)
- Expired
- May 1, 2000, 12:00 AM CDT
- In force
- 40 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Sutton County, TX
The radar
The San Angelo radar (KSJT), 97 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 11:45 PM CDT | Hail 0.88 | Sonora, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 4.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2709 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 2069 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSJT 010420 SVRSJT TXC435-010500- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1120 PM CDT SUN APR 30 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SUTTON COUNTY IN WEST CENTRAL TEXAS * UNTIL MIDNIGHT CDT * AT 1116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL SUTTON COUNTY...OR ABOUT 17 MILES SOUTHEAST OF SONORA...MOVING EAST AT 30 MPH. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SAN ANGELO. 17
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 11:13 PM CDT, 7 minutes earlier.
Area forecast discussion, Apr 30, 11:13 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1113 PM CDT SUN APR 30 2000 LINE OF STRONG THUNDERSTORMS CONTINUES FROM 30 MILES SOUTHWEST OF SONORA...THEN NORTHEAST TO MENARD...BRADY...AND SOUTHEAST BROWN COUNTY. STORM CONTINUE TO MOVE EAST AT AROUND 40 MPH. REMOVED CONCHO...RUNNELS...TOM GREEN...COLEMAN COUNTIES FROM THE SEVERE THUNDERSTORM WATCH. SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR BROWN...MCCULLOCH...AND BROWN COUNTIES UNTIL 2 AM. UPDATED TO INCREASE POPS TO CATEGORICAL IN NORTHWEST HILL COUNTRY AND HEARTLAND...AS LINE OF STORMS IS SOLID. ALSO BROUGHT NORTH WINDS TO LAKE CAUTION CRITERIA IN ALL AREAS. LOWERED MIN TEMPS TO 55 yTO 60 IN THE BIG COUNTRY AND CONCHO VALLEY BEHIND COLD FRONT. .SJT...CAUTION ON AREA LAKES. 04 N
In the hours before
Special weather statement, Apr 30, 8:51 PM CDT, 2 hours 29 minutes before
TXZ054-127-128-139-140-010300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 0850PM CDT SUN APR 30 2000 THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...NOLAN...JONES...TAYLOR...FISHER... CONDITIONS HAVE BECOME LESS FAVORABLE FOR SEVERE STORMS TO OCCUR IN THESE COUNTIES WITH THE PASSAGE OF THE DRY LINE AND COLD FRONT. 15
Special weather statement, Apr 30, 9:36 PM CDT, 1 hour 44 minutes before
TXZ054-127-128-139-140-010500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 0940PM CDT SUN APR 30 2000 THE TORNADO WATCH FOR HASKELL AND THROCKMORTON COUNTIES HAS BEEN CANCELLED. CONDITIONS HAVE BECOME LESS FAVORABLE FOR SEVERE STORMS TO OCCUR IN THESE COUNTIES WITH THE PASSAGE OF THE DRY LINE AND COLD FRONT. 15
Special weather statement, Apr 30, 11:02 PM CDT, 18 minutes before
TXZ066-071>073-139-140-154-155-010430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 1102 PM CDT SUN APR 30 2000 CONCHO...RUNNELS...TOM GREEN...COLEMAN COUNTIES HAVE BEEN REMOVED FROM THE THUNDERSTORM WATCH. THE COLD FRONT AND LINE OF STRONG THUNDERSTORMS HAS MOVED EAST OF THESE COUNTIES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR MCCULLOCH...SAN SABA...AND BROWN COUNTIES UNTIL 2 AM. 04 N
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 7:43 PM CDT | Severe Thunderstorm Warning | SJT | Runnels | 47 min |
| Apr 30, 7:59 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 76 min |
| Apr 30, 8:28 PM CDT | Severe Thunderstorm Warning | SJT | Runnels, Tom Green | 62 min |
| Apr 30, 8:31 PM CDT | Tornado Warning | SJT | Coleman | 44 min |
| Apr 30, 8:43 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 32 min |
| Apr 30, 8:51 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 59 min |
| Apr 30, 9:04 PM CDT | Tornado Warning | SJT | Brown | 41 min |
| Apr 30, 9:14 PM CDT | Severe Thunderstorm Warning | SJT | Coleman | 61 min |
| Apr 30, 9:17 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 73 min |
| Apr 30, 9:45 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.